Alert archive / Nevada / High Wind Watches in 2011

High Wind Watch 5, NWS Elko, NV

May 13, 2011White Pine County, Nevada

NWS Elko, NV issued this high wind watch at May 13, 2011, 3:10 PM PDT for White Pine County, Nevada. It took effect at May 15, 2011, 11:00 AM PDT. It was in force for .

The area

The counties it named.

The facts

Issued
May 13, 2011, 3:10 PM PDT (22:10 UTC)
In effect from
May 15, 2011, 11:00 AM PDT
Expired
May 15, 2011, 3:13 AM PDT
In force
Issued by
NWS Elko, NV

County White Pine County, NV

The radar

The Elko radar (KLRX), 217 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Elko, NV (KLKN), launched 12:00Z, 10.2 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 12:00Z on 2011-05-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 12:00Z on 2011-05-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1944 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
162 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

347 
WWUS75 KLKN 132210
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
310 PM PDT FRI MAY 13 2011

...STRONG TO HIGH WINDS EXPECTED ACROSS NORTHERN NEVADA THIS WEEKEND...

.AN UNSEASONABLY STRONG AREA OF LOW PRESSURE WILL BE LOCATED OFF
THE CALIFORNIA COAST THIS WEEKEND. A STRONG LOW LEVEL JET WILL
DEVELOP OVER NEVADA THIS WEEKEND AHEAD OF THE SURFACE COLD FRONT.
THESE WINDS ARE EXPECTED TO MIX DOWN TO THE SURFACE DURING THE AFTERNOON
HOURS...WHICH WILL CAUSE STRONG WINDS ON SATURDAY...WITH THE POSSIBILITY
OF HIGH WINDS ON SUNDAY.

NVZ013-141200-
/O.NEW.KLKN.WI.Y.0023.110514T2100Z-110515T0600Z/
/O.NEW.KLKN.HW.A.0005.110515T1800Z-110516T0600Z/
NORTHERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN...
DUCKWATER...CURRANT SUMMIT
310 PM PDT FRI MAY 13 2011

...WIND ADVISORY IN EFFECT FROM 2 PM TO 11 PM PDT SATURDAY...
...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 2 PM TO 11 PM PDT SATURDAY. A HIGH WIND
WATCH HAS ALSO BEEN ISSUED. THIS HIGH WIND WATCH IS IN EFFECT
FROM SUNDAY MORNING THROUGH SUNDAY EVENING. 

* WINDS: SOUTH WINDS 25 TO 35 MPH WITH GUSTS UP TO 45 MPH...BEFORE
  DECREASING SATURDAY NIGHT. WINDS ARE EXPECTED TO INCREASE ONCE
  AGAIN ON SUNDAY OUT OF THE SOUTH AT 30 TO 40 MPH WITH GUSTS UP
  TO 60 MPH.  

* TIMING: WINDS WILL INCREASE BY MIDDAY ON SATURDAY...WITH THE
  STRONGEST WINDS EXPECTED BY LATE AFTERNOON THROUGH THE EVENING. A
  BRIEF LULL IS EXPECTED SATURDAY NIGHT...BEFORE INCREASING IN
  INTENSITY ONCE AGAIN ON SUNDAY.  

* LOCATIONS INCLUDE: TONOPAH...ROUND MOUNTAIN...DUCKWATER... 
  CURRANT SUMMIT 

* IMPACTS: MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE
  WIND ADVISORY AREA. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY
  CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION
  SHOULD BE GIVEN TO CROSS WINDS WHEN DRIVING ON U.S. HIGHWAY 6.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

NVZ035-141200-
/O.NEW.KLKN.HW.A.0005.110515T1800Z-110516T0600Z/
WHITE PINE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK
310 PM PDT FRI MAY 13 2011

...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
EVENING. 

* WINDS: WINDS ARE EXPECTED TO BE OUT OF THE SOUTH TO SOUTHWEST AT
  30 TO 40 MPH WITH GUSTS UP TO 60 MPH.

* TIMING: WINDS WILL BE BREEZY ON SATURDAY...BEFORE INCREASING IN
  INTENSITY BY EARLY SUNDAY...WITH THE STRONGEST WINDS EXPECTED
  FROM NOON ON SUNDAY THROUGH THE AFTERNOON HOURS.  

* LOCATIONS INCLUDE: ELY...MCGILL...CONNORS PASS...GREAT BASIN 
  NATIONAL PARK 

* IMPACTS: MOTORISTS SHOULD PLAN FOR THE POSSIBILITY OF HIGH WINDS
  DURING THE DAY ON SUNDAY. ROADS THAT COULD BE IMPACTED INCLUDE
  U.S. HIGHWAY 50...6...AND 93. IN ADDITION TO STATE HIGHWAY 318.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
4 follow-up statements
463 
WWUS75 KLKN 141023
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
323 AM PDT SAT MAY 14 2011

...STRONG TO HIGH WINDS EXPECTED ACROSS NORTHERN NEVADA THIS
WEEKEND...

.AN UNSEASONABLY STRONG AREA OF LOW PRESSURE LOCATED OFF THE
CALIFORNIA COAST WILL PRODUCE A STRONG LOW LEVEL JET OVER NEVADA
AHEAD OF A SURFACE COLD FRONT. THESE WINDS ARE EXPECTED TO DROP
DOWN TO THE SURFACE DURING THE AFTERNOON HOURS...WHICH WILL CAUSE
STRONG WINDS ON SATURDAY... WITH THE POSSIBILITY OF HIGH WINDS ON
SUNDAY.

NVZ013-142230-
/O.CON.KLKN.WI.Y.0023.110514T2100Z-110515T0600Z/
/O.CON.KLKN.HW.A.0005.110515T1800Z-110516T0600Z/
NORTHERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN...
DUCKWATER...CURRANT SUMMIT
323 AM PDT SAT MAY 14 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
11 PM PDT THIS EVENING...
...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
11 PM PDT THIS EVENING. A HIGH WIND WATCH REMAINS IN EFFECT FROM
SUNDAY MORNING THROUGH SUNDAY EVENING. 

* WINDS: SOUTH WINDS 25 TO 35 MPH WITH GUSTS UP TO 45 MPH... 
  BEFORE DECREASING SATURDAY NIGHT. WINDS ARE EXPECTED TO 
  INCREASE ONCE AGAIN ON SUNDAY OUT OF THE SOUTH AT 30 TO 40 MPH 
  WITH GUSTS UP TO 60 MPH. 

* TIMING: WINDS WILL INCREASE BY MIDDAY ON SATURDAY...WITH THE 
  STRONGEST WINDS EXPECTED BY LATE AFTERNOON THROUGH THE 
  EVENING. A BRIEF LULL IS EXPECTED SATURDAY NIGHT...BEFORE 
  INCREASING IN INTENSITY ONCE AGAIN ON SUNDAY.

* LOCATIONS INCLUDE: TONOPAH...ROUND MOUNTAIN...DUCKWATER... 
  CURRANT SUMMIT

* IMPACTS: IF YOU ARE DRIVING IN NORTHERN NYE COUNTY YOU SHOULD
  EXERCISE CAUTION. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY
  CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION
  SHOULD BE GIVEN TO CROSS WINDS WHEN DRIVING ON U.S. HIGHWAY 6.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

NVZ035-142230-
/O.CON.KLKN.HW.A.0005.110515T1800Z-110516T0600Z/
WHITE PINE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK
323 AM PDT SAT MAY 14 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING. 

* WINDS: WINDS ARE EXPECTED TO BE OUT OF THE SOUTH TO SOUTHWEST 
  AT 30 TO 40 MPH WITH GUSTS UP TO 60 MPH. 

* TIMING: WINDS WILL BE BREEZY ON SATURDAY...BEFORE INCREASING 
  IN INTENSITY BY EARLY SUNDAY...WITH THE STRONGEST WINDS 
  EXPECTED FROM NOON ON SUNDAY THROUGH THE AFTERNOON HOURS.

* LOCATIONS INCLUDE: ELY...MCGILL...CONNORS PASS...GREAT BASIN 
  NATIONAL PARK

* IMPACTS: IF YOU ARE DRIVING IN WHITE PINE COUNTY YOU SHOULD PLAN
  FOR THE LIKELIHOOD OF HIGH WINDS DURING THE DAY ON SUNDAY. ROADS
  THAT COULD BE IMPACTED INCLUDE U.S. HIGHWAYS 50...6...AND 93...IN
  ADDITION TO STATE HIGHWAY 318.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
599 
WWUS75 KLKN 142139
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
239 PM PDT SAT MAY 14 2011

...STRONG TO HIGH WINDS EXPECTED ACROSS NORTHERN NEVADA THIS
WEEKEND...

.AN UNSEASONABLY STRONG AREA OF LOW PRESSURE LOCATED OFF THE
CALIFORNIA COAST WILL PRODUCE A STRONG LOW LEVEL JET OVER NEVADA
AHEAD OF A SURFACE COLD FRONT. THESE WINDS ARE EXPECTED TO DROP
DOWN TO THE SURFACE SUNDAY AFTERNOON WITH THE POSSIBILITY OF HIGH
WINDS.

NVZ033-151230-
/O.NEW.KLKN.WI.Y.0024.110515T1800Z-110516T0600Z/
EXTREME EASTERN ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS...
WEST WENDOVER
239 PM PDT SAT MAY 14 2011

...WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM PDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY FOR
EXTREME EASTERN ELKO COUNTY WHICH IS IN EFFECT FROM 11 AM TO 11 PM
PDT SUNDAY.

* WINDS: WINDS ARE EXPECTED TO INCREASE SUNDAY OUT OF THE
  SOUTHWEST AT 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TIMING: STRONGEST WINDS EXPECTED FROM 1 PM ON SUNDAY THROUGH THE
  9 PM SUNDAY EVENING.

* LOCATIONS INCLUDE: SILVER ZONE PASS...WEST WENDOVER

* IMPACTS: STRONG CROSS-WINDS CAN MAKE DRIVING DIFFICULT...
  ESPECIALLY FOR THOSE IN HIGH PROFILE VEHICLES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NVZ013-151230-
/O.CON.KLKN.WI.Y.0023.000000T0000Z-110515T0600Z/
/O.CON.KLKN.HW.A.0005.110515T1800Z-110516T0600Z/
NORTHERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN...
DUCKWATER...CURRANT SUMMIT
239 PM PDT SAT MAY 14 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...
...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. A
HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING. 

* WINDS: WINDS ARE EXPECTED TO INCREASE SUNDAY OUT OF THE SOUTH
  AT 30 TO 40 MPH WITH GUSTS UP TO 60 MPH.

* TIMING: WINDS WILL DECREASE THIS EVENING. A BRIEF LULL IS
  EXPECTED SATURDAY NIGHT...BEFORE INCREASING IN INTENSITY ONCE
  AGAIN ON SUNDAY.

* LOCATIONS INCLUDE: TONOPAH...ROUND MOUNTAIN...DUCKWATER... 
  CURRANT SUMMIT

* IMPACTS: IF YOU ARE DRIVING IN NORTHERN NYE COUNTY YOU SHOULD 
  EXERCISE CAUTION. BE ALERT TO SUDDEN GUSTS OF WIND WHICH MAY 
  CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION 
  SHOULD BE GIVEN TO CROSS WINDS WHEN DRIVING ON U.S. HIGHWAY 
  6.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

NVZ035-151230-
/O.CON.KLKN.HW.A.0005.110515T1800Z-110516T0600Z/
WHITE PINE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK
239 PM PDT SAT MAY 14 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING. 

* WINDS: WINDS ARE EXPECTED TO BE OUT OF THE SOUTH TO SOUTHWEST 
  AT 30 TO 40 MPH WITH GUSTS UP TO 60 MPH. 

* TIMING: WINDS WILL INCREASE IN INTENSITY BY EARLY SUNDAY...WITH
  THE STRONGEST WINDS EXPECTED FROM 10 AM ON SUNDAY THROUGH THE
  AFTERNOON HOURS.

* LOCATIONS INCLUDE: ELY...MCGILL...CONNORS PASS...GREAT BASIN 
  NATIONAL PARK

* IMPACTS: IF YOU ARE DRIVING IN WHITE PINE COUNTY YOU SHOULD
  PLAN FOR THE LIKELIHOOD OF HIGH WINDS DURING THE DAY ON 
  SUNDAY. ROADS THAT COULD BE IMPACTED INCLUDE U.S. HIGHWAYS 
  50...6...AND 93...IN ADDITION TO STATE HIGHWAY 318. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
865 
WWUS75 KLKN 150636
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
1136 PM PDT SAT MAY 14 2011

...STRONG WINDS EXPECTED ACROSS NORTHERN NEVADA SUNDAY...

.AN UNSEASONABLY STRONG AREA OF LOW PRESSURE LOCATED OFF THE
CALIFORNIA COAST WILL PRODUCE STRONG WINDS OVER NEVADA AHEAD OF A
SURFACE COLD FRONT. 

NVZ033-151845-
/O.CON.KLKN.WI.Y.0024.110515T1800Z-110516T0600Z/
EXTREME EASTERN ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS...
WEST WENDOVER
1136 PM PDT SAT MAY 14 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT
SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT SUNDAY.

* WINDS: WINDS ARE EXPECTED TO INCREASE SUNDAY OUT OF THE 
  SOUTHWEST AT 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. 

* TIMING: STRONGEST WINDS EXPECTED FROM 1 PM ON SUNDAY THROUGH
  THE 9 PM SUNDAY EVENING. 

* LOCATIONS INCLUDE: SILVER ZONE PASS...WEST WENDOVER

* IMPACTS: STRONG CROSS-WINDS CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR THOSE IN HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NVZ013-035-151845-
/O.CON.KLKN.HW.A.0005.110515T1800Z-110516T0600Z/
NORTHERN NYE COUNTY-WHITE PINE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN...
DUCKWATER...CURRANT SUMMIT...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK
1136 PM PDT SAT MAY 14 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM 11 AM PDT SUNDAY
THROUGH SUNDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM 11 AM PDT SUNDAY THROUGH
SUNDAY EVENING. 

* WINDS: WINDS ARE EXPECTED TO INCREASE SUNDAY OUT OF THE SOUTH 
  AT 30 TO 40 MPH WITH GUSTS UP TO 60 MPH. 

* TIMING: WINDS WILL INCREASE IN INTENSITY ON SUNDAY...WITH THE
  STRONGEST WINDS EXPECTED FROM 10 AM IN THE MORNING THROUGH THE
  AFTERNOON HOURS.

* LOCATIONS INCLUDE: TONOPAH...ROUND MOUNTAIN...DUCKWATER...
  CURRANT SUMMIT...ELY...MCGILL...CONNORS PASS...GREAT BASIN
  NATIONAL PARK

* IMPACTS: DRIVERS SHOULD EXERCISE CAUTION. BE ALERT TO SUDDEN
  GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR
  VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS WHEN
  DRIVING ON U.S. HIGHWAYS 6 AND 50.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

RCM
330 
WWUS75 KLKN 151013
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
313 AM PDT SUN MAY 15 2011

...STRONG WINDS EXPECTED ACROSS NORTHERN AND CENTRAL NEVADA
TODAY...

.AN UNSEASONABLY STRONG AREA OF LOW PRESSURE LOCATED OFF THE
CALIFORNIA COAST WILL PRODUCE STRONG WINDS OVER NEVADA TODAY AHEAD
OF A SURFACE COLD FRONT.

NVZ035-152215-
/O.UPG.KLKN.HW.A.0005.110515T1800Z-110516T0600Z/
/O.NEW.KLKN.HW.W.0008.110515T1500Z-110516T0300Z/
WHITE PINE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK
313 AM PDT SUN MAY 15 2011

...HIGH WIND WARNING IN EFFECT FROM 8 AM THIS MORNING TO 8 PM PDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 8 PM PDT
THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* WINDS: SOUTH 30 TO 40 MPH WITH GUSTS UP TO 60 MPH.

* TIMING: WINDS WILL INCREASE IN INTENSITY TODAY...WITH THE
  STRONGEST WINDS EXPECTED FROM 10 AM IN THE MORNING THROUGH THE
  AFTERNOON HOURS.

* LOCATIONS INCLUDE: ELY...MCGILL...CONNORS PASS...GREAT BASIN
  NATIONAL PARK

* IMPACTS: DRIVERS SHOULD EXERCISE EXTREME CAUTION. BE ALERT TO
  SUDDEN GUSTS OF WIND WHICH MAY CAUSE A LOSS OF VEHICULAR
  CONTROL. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS WHEN
  DRIVING ON U.S. HIGHWAYS 6 AND 50. TREE DAMAGE IS ALSO
  POSSIBLE...WHICH MAY BRING DOWN POWER LINES IN SOME TOWNS.
  STRUCTURAL DAMAGE IS ALSO POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NVZ013-152215-
/O.UPG.KLKN.HW.A.0005.110515T1800Z-110516T0600Z/
/O.EXB.KLKN.WI.Y.0024.110515T1500Z-110516T0000Z/
NORTHERN NYE COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...TONOPAH...ROUND MOUNTAIN...
DUCKWATER...CURRANT SUMMIT
313 AM PDT SUN MAY 15 2011

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 5 PM PDT
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 5 PM PDT THIS
AFTERNOON. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* WINDS: SOUTH 20 TO 30 MPH WITH GUSTS UP TO 50 MPH. THE
  STRONGEST WINDS ARE EXPECTED ACROSS NORTHEASTERN PORTIONS OF THE
  COUNTY.

* TIMING: WINDS WILL INCREASE IN INTENSITY TODAY...WITH THE 
  STRONGEST WINDS EXPECTED FROM 10 AM IN THE MORNING THROUGH 
  THE AFTERNOON HOURS.

* LOCATIONS INCLUDE: TONOPAH...ROUND MOUNTAIN...DUCKWATER...
  CURRANT SUMMIT

* IMPACTS: STRONG CROSS-WINDS CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR THOSE IN HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NVZ032-034-037-152215-
/O.EXB.KLKN.WI.Y.0024.110515T1500Z-110516T0000Z/
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...ELKO...SPRING CREEK...WELLS...
CARLIN...PEQUOP SUMMIT...SECRET PASS...LAMOILLE CANYON...
HARRISON PASS...AUSTIN...AUSTIN SUMMIT...EUREKA...
DIAMOND VALLEY...PINTO SUMMIT
313 AM PDT SUN MAY 15 2011

...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 5 PM PDT
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 5 PM PDT THIS
AFTERNOON. 

* WINDS: SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING: WINDS WILL INCREASE IN INTENSITY TODAY...WITH THE 
  STRONGEST WINDS EXPECTED FROM 10 AM IN THE MORNING THROUGH 
  THE AFTERNOON HOURS.

* LOCATIONS INCLUDE: ELKO...SPRING CREEK...WELLS...CARLIN...PEQUOP
  SUMMIT...SECRET PASS...LAMOILLE CANYON...HARRISON
  PASS...AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO
  SUMMIT

* IMPACTS: STRONG CROSS-WINDS CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR THOSE IN HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NVZ033-152215-
/O.EXT.KLKN.WI.Y.0024.110515T1800Z-110516T0300Z/
EXTREME EASTERN ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...SILVER ZONE PASS...
WEST WENDOVER
313 AM PDT SUN MAY 15 2011

...WIND ADVISORY NOW IN EFFECT FROM 11 AM THIS MORNING TO 8 PM
PDT THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT FROM 11 AM THIS MORNING TO
8 PM PDT THIS EVENING. 

* WINDS: SOUTHWEST 25 TO 40 MPH WITH GUSTS UP TO 55 MPH.

* TIMING: THE STRONGEST WINDS ARE EXPECTED FROM 1 PM THIS
  AFTERNOON THROUGH THE 7 PM THIS EVENING.

* LOCATIONS INCLUDE: SILVER ZONE PASS...WEST WENDOVER

* IMPACTS: STRONG CROSS-WINDS CAN MAKE DRIVING DIFFICULT... 
  ESPECIALLY FOR THOSE IN HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

RCM

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this high wind watch went out at May 13, 3:58 AM PDT, 11 hours 12 minutes earlier.

Area forecast discussion, May 13, 3:58 AM PDT, 11 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
358 AM PDT FRI MAY 13 2011

.SYNOPSIS...AN AREA OF HIGH PRESSURE WILL CONTINUE TO BRING WARM
TEMPERATURES TO THE AREA THROUGH SATURDAY. AFTERNOON THUNDERSTORMS
AND SHOWERS WILL BE POSSIBLE TODAY AND SATURDAY...ESPECIALLY ACROSS
EXTREME NORTHERN NEVADA. WINDY CONDITIONS WILL RETURN ON THE
WEEKEND AHEAD OF AN APPROACHING COLD FRONT. MUCH COOLER WEATHER
WILL INVADE BEHIND THE COLD FRONT ON SUNDAY AND LINGER INTO THE
BEGINNING OF NEXT WEEK.

&&

.SHORT TERM...TODAY THROUGH SATURDAY EVENING. UPPER SHORT RIDGE
HAS SHIFTED EAST OVER GRAND CANYON TO YELLOWSTONE AND MASSIVE
UPPER LOW EAST OF NORTHERN VANCOUVER ISLAND IS BEGINNING TO
INFLUENCE FLOW ACROSS NORTHERN AND CENTRAL NEVADA. WHAT WAS ONCE A
CLOSED SUBTROPICAL LOW OFF NORTHERN BAJA CALIFORNIA HAS NOW OPENED
AND IS BEING SUCKED INTO THE FLOW AROUND THE UBER LOW TO THE
NORTH. THIS LITTLE WAVE IS GOING TO SPEED NORTH TOWARD NEVADA AND
BY THIS AFTERNOON WILL CREATE ENOUGH MID LEVEL SUPPORT TO ENHANCE
CONVECTION CHANCES HERE. THE MAIN DRIVING FORCE IN THE LOWER
LAYERS IS SIMPLY WARM AIR. LOTS OF SUNSHINE...CLEAR-ISH
SKIES...AND THE WARMEST DAY OF THE YEAR SO FAR WILL INITIATE
CONVECTION. LOOKS LIKE THE NORTHERN SECTIONS ALONG OR/ID BORDER
AND EAST ALONG UT BORDER WILL HAVE BEST CHANCE...BUT OPPORTUNITIES
FOR THUNDERSTORMS THIS AFTERNOON AND EVENING WILL PROGRESS
SOUTHWARD WITH STILL DISTANT APPROACH OF JET MAX FROM WEST. EXPECT
SOME CONVECTION TO LINGER AFTER SUNSET A BIT...BUT WILL DIE DOWN
BY ABOUT 03Z TONIGHT. SATURDAY IS A REPEAT WITH LEFTOVER-BARELY-
VISIBLE-T0-INVISIBLE OUTFLOW BOUNDARIES AND ANOTHER ROUND OF WARM
TEMPS AND INCREASINGLY STRONG SOUTHERLY FLOW. DO NOT BELIEVE THAT
STORMS WILL BE SEVERE BUT A FEW MAY PRODUCE STRONG GUSTY WINDS PER
INVERTED V SOUNDINGS. ALSO...OVERALL AREAL COVERAGE WILL INCREASE
SATURDAY WITH SOUTH PARTS HAVING AS MUCH CHANCE AS CENTRAL AND
NORTH. STORM/PRECIP WILL LINGER PAST SUNSET IN THE NORTHERN
SECTIONS ON SATURDAY NIGHT WITH STRONGER MORE PERSISTENT CELLS. BB

.LONG TERM...SATURDAY NIGHT THROUGH THURSDAY. GFS AND ECMWF ARE
STILL QUITE CLOSE WITH DEPICTION OF DEEP TROUGH AND COLD FRONT
BARELLING ACROSS THE CWA LATE SATURDAY NIGHT AND SUNDAY...SO UPPED
POPS AND SKY COVER...ESPECIALLY ACROSS NORTHERN AND WESTERN AREAS
WHICH ARE MORE LIKELY TO EXPERIENCE PRECIPITATION. FRONT APPEARS
TO WEAKEN AS IT HEADS EAST SO POPS DECREASE AS ONE HEADS FURTHER
SOUTH AND EAST IN THE CWA. MUCH COLDER AIR MOVING IN BEHIND THE
SYSTEM WILL DROP SNOW LEVELS TO THE VALLEY FLOORS IN SOME AREAS
SUNDAY NIGHT...THOUGH PRECIPITATION BY THEN WILL BE MINIMAL. BOTH
MODELS SHOW A BREAK AS THE FIRST SHORTWAVE ROTATING AROUND THE LOW
MOVES OFF AND THE NEXT ONE REMAINS TO THE WEST ON MONDAY...BUT BY
MONDAY NIGHT THIS NEXT SHORTWAVE MOVES IN WITH MORE PRECIP AND
CONTINUED CHILLY CONDITIONS. HIGHS MONDAY WILL STRUGGLE TO REACH
THE 50S...WITH LOWS IN MANY AREAS IN THE 30S BOTH SUNDAY AND
MONDAY NIGHTS. BOTH GFS AND ECMWF STILL SHOW THE LONGWAVE TROUGH
LIFTING OUT A BIT ON TUESDAY SO EXPECT A DRIER DAY...BEFORE
ANOTHER PIECE OF ENERGY DIVES SOUTHEASTWARD ACROSS THE REGION
TUESDAY NIGHT AND WEDNESDAY WITH ANOTHER UPTICK IN THE CHANCE OF
PRECIPITATION. BY THURSDAY THE GFS AND ECMWF BOTH BEGIN TO BUILD A
RIDGE INTO THE AREA...THE GFS BEING SLOWER THAN THE ECMWF. THIS
SHOULD RESULT IN A DRYING TREND WITH SOME WARMING. RCM

&&

.AVIATION...VFR CIGS AND VIS EXPECTED AT ALL TERMINALS THROUGH THE
NEXT 24 HOURS. MAIN CONCERNS ARE THIS AFTERNOON INTO EARLY THIS
EVENING WHEN ISOLATED CB...AND POSSIBLY A STRAY LIGHTNING
STRIKE...WILL DEVELOP ACROSS THE REGION. ANY SHOWERS SHOULD BE
VERY LIGHT...WITH THE BIGGER CONCERN BEING GUSTY OUTFLOW WINDS
THANKS TO PRECIPITATION EVAPORATING IN THE DRY LOW LEVELS. WINDS
WILL GUST TO 20-25 KNOTS AT MOST TERMINALS EVEN OUTSIDE OF
CONVECTION THIS AFTERNOON. RCM

&&

.HYDROLOGY...EXTREMELY WARM TEMPS THROUGH SATURDAY...INCLUDING
ABOVE FREEZING NIGHTS...WILL KEEP AN INCREASED RISK OF FLOODING
FROM SNOWMELT. MAJOR STREAMS LIKE THE MARYS RIVER WILL LIKELY
REACH FLOOD STAGE DURING THE DAY AND EVENING...AND POSSIBLY DROP
BACK DOWN BELOW AFTER SUNSET. OTHER STREAMS IN ELKO AND HUMBOLDT
COUNTY ARE MOST PRONE TO FLOODING AT THIS TIME WITH THE WELL ABOVE
SNOW PACK AND WARM TEMPS. EVEN THE MAINSTEM HUMBOLDT WILL SEE SOME
SLOW RISES FROM THIS EVENT. ANOTHER ISSUE WILL BE THE SMALLER MORE
FLASHY CREEKS AND EVEN NORMALLY DRY WASHES COMING UP QUICKLY. AM
TRYING TO KEEP THE FLOOD WARNINGS AND STATEMENTS ORGANIZED SO WE
ARE NOT CANCELING WARNINGS JUST BECAUSE A RIVER GOES BELOW FLOOD
AT NIGHT...SUCH AS THE MARYS RIVER. IT'S A DANCE. BB

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

98/93/93/98

In the hours before

Special weather statement, May 13, 2:45 PM PDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ELKO NV
245 PM PDT FRI MAY 13 2011

NVZ032-033-132215-
EXTREME EASTERN ELKO COUNTY NV-SOUTHWEST AND SOUTH CENTRAL ELKO
COUNTY NV-
245 PM PDT FRI MAY 13 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ELKO COUNTY UNTIL
315 PM PDT...

AT 242 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 18 MILES NORTHEAST OF LAGES JUNCTION...MOVING
NORTHWEST AT 10 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 45 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  ALTERNATE U.S. HIGHWAY 93 BETWEEN WENDOVER AND LAGES JUNCTION
  IN RURAL SOUTHEASTERN ELKO COUNTY...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 4039 11457 4047 11424 4020 11420 4016 11437
TIME...MOT...LOC 2143Z 151DEG 8KT 4025 11438

KNUTSVIG

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 2:40 PM PDTRiver Flood WarningLKNHumboldt68 hr
May 13, 2:45 PM PDTSpecial Weather StatementLKN30 min
May 13, 3:10 PM PDTWind AdvisoryLKN32 hr
May 13, 4:44 PM PDTSpecial Weather StatementLKNElko31 min

Nearby

High Wind Watches in Nevada, 2011Every high wind watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.